Hail, Kimble
- When
- April 20, 12:05 PM CST
- Where
- Kimble County, Telegraph
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 30.333, -99.900
7 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 20, 11:26 AM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1226 PM CDT THU APR 20 2006 .AVIATION... LINE OF STRONG STORMS WORKING THROUGH KSJT AS I WRITE. EXPECT ACTIVITY TO BLOW THROUGH OVER THE NEXT HOUR. IF LINE HOLDS TOGETHER COULD REACH KABI IN A FEW HOURS LATER IN THE AFTERNOON. POSSIBLE TO GET MORE ACTIVITY REDEVELOPING LATER THIS AFTERNOON AS STRONG SHORTWAVE TROUGH IN NEW MEXICO COMES INTO W TX. TAFS REFLECT MORE TSRA ACTIVITY FOR THE EVENING. MAY HAVE TO ADD MORE TSRA FOR OVERNIGHT HOURS...BUT DEPENDS ON WHEN AND HOW STORMS REDEVELOP. OTHERWISE BROKEN LOW CLOUDS NEAR 2KFT ARE EXPECTED TOMORROW MORNING. 10 && .PREV DISCUSSION... (ISSUED 1106 AM CDT THU APR 20 2006) UPDATE... SENT AN UPDATED FORECAST TO REMOVE SEVERE THUNDERSTORM WATCH 218 AS IT HAS EXPIRED. ALSO BOOSTED POPS FOR TODAY AND TONIGHT ACROSS MUCH OF THE AREA. 10 PREV DISCUSSION... (ISSUED 1013 AM CDT THU APR 20 2006) UPDATE... UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH 219. ALSO EXTENDED FLASH FLOOD WATCH FOR BIG COUNTRY UNTIL 6AM FRIDAY. STRONG LLJ LOOKS TO CONTINUE TO FEED STORMS OVER BIG COUNTRY THROUGH MUCH OF THE DAY AS WARM FRONT CONTINUES TO SLOWLY PUSH NORTH INTO THE CONCHO VALLEY. LATEST 12Z NAM CONTINUES TO DEVELOP QUITE A BIT OF PRECIP OVER THE REGION AS SHORTWAVE OVER NEW MEXICO PUSHES OVER THE REGION LATER THIS AFTERNOON AND TONIGHT. EXPECT THE SEVERE THREAT TO BE MAINLY ALONG AND SOUTH OF THE WARM FRONT WHICH IS EXPECTED TO END UP MAINLY ACROSS THE CONCHO VALLEY AND HEARTLAND THIS AFTERNOON. 10 PREV DISCUSSION... (ISSUED 935 AM CDT THU APR 20 2006) UPDATE... WILL SEND AN UPDATE TO FORECAST TO ADD IN NEW SVR WATCH NUMBER 219...WHICH WILL BE IN EFFECT UNTIL 4 PM THIS AFTERNOON. 20 PREV DISCUSSION... (ISSUED 630 AM CDT THU APR 20 2006) AVIATION... NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A STRONGER UPPER LEVEL DISTURBANCE APPROACHES WEST TEXAS FROM NEW MEXICO. ALTHOUGH THE PREVAILING CONDITIONS WILL BE VFR AT THE ABILENE AND SAN ANGELO TERMINALS...EXPECT MVFR CEILING AND VISIBILITY WITH LOCALIZED IFR CONDITIONS IN THE THUNDERSTORMS. AT ABILENE THE WINDS WILL BE MAINLY FROM THE EAST-NORTHEAST TODAY THROUGH EARLY TONIGHT. AT SAN ANGELO...EAST WINDS WILL BECOME SOUTH THIS AFTERNOON AS A WARM FRONT LIFTS NORTH INTO THE AREA. WINDS AT BOTH ABILENE AND SAN ANGELO WILL BECOME NORTH AS THE FRONT DROPS SOUTH OF THE AREA TONIGHT. WIND SPEEDS WILL BE LOCALLY GUSTY IN AND NEAR THUNDERSTORMS. ALTHOUGH NOT MENTIONED IN THE TAFS...HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. PREV DISCUSSION... (ISSUED 423 AM CDT THU APR 20 2006) SHORT TERM... THE INTERSTATE 20 CORRIDOR CONTINUES TO ATTRACT ALL OF THE RAINFALL THIS MORNING...WITH HEAVY RAINFALL CONTINUING TO REMAIN STUCK IN ABOUT A 30 MILE WIDE BAND. WITH THE RAINFALL SHOWING NO REAL INDICATION OF GOING AWAY ANYTIME SOON...HAVE ISSUED A FLASH FLOOD WATCH FOR A PORTION OF THE BIG COUNTRY THROUGH MID MORNING. FRONTAL BOUNDARY REMAINS PARKED ACROSS THE HILL COUNTRY AND THE EDWARDS PLATEAU THIS MORNING...JUST SOUTH OF THE CWA. MEANWHILE...WATER VAPOR SHOWING AN UPPER LOW SPINNING ITS WAY TOWARDS THE ARIZONA AND NEW MEXICO BORDER. AS THE RETURN FLOW INTENSIFIES EVEN MORE THIS MORNING...FRONT SHOULD BEGIN TO LIFT NORTH AS A WARM FRONT. WILL ALSO SEE A DRYLINE BEGIN TO SHARPEN UP ACROSS THE PERMIAN BASIN AND TRANS PECOS THIS AFTERNOON AS WELL. SUSPECT THE WARM FRONT WILL MAKE IT UP PRETTY CLOSE TO SAN ANGELO LATE THIS AFTERNOON...WITH STRONG TO SEVERE CONVECTION DEVELOPING BOTH ALONG THE DRYLINE AND THE WARM FRONT AS THE LARGE SCALE ASCENT WITH THE LOW APPROACHES. DEGREE OF SEVERITY STILL A QUESTION...ESPECIALLY WITH REGARDS TO WARM SECTOR INSTABILITY. GFS...WHICH HAS DONE VERY WELL WITH THIS SYSTEM SO FAR...DEVELOPS QUITE A BIT OF LOW CLOUDINESS ACROSS THE CONCHO VALLEY...AND LIMITS TEMPERATURES AND INSTABILITY. NAM DOES NOT BREAK OUT THE LOW CLOUDS...AND THUS SHOWS A MUCH MORE UNSTABLE AIR MASS WITH CAPES EXCEEDING 2000. WITH LITTLE IN THE WAY OF CLOUD COVER HAVING DEVELOPED SO FAR...NAM MAY END UP CORRECT. IF SO...COULD SEE QUITE A BIT OF SEVERE WEATHER THIS AFTERNOON. LARGE HAIL THE MAIN THREAT...BUT PRESENCE OF THE WARM FRONT AND ITS INCREASED LOW LEVEL SHEAR WOULD LEAD TO A TORNADO THREAT AS WELL. LONG TERM... FRIDAY AND SATURDAY LOOK DRY FOR NOW...WITH JUST A LITTLE OF THE CONVECTION THAT DEVELOPS TODAY LINGERING INTO THE MORNING HOURS. UPPER RIDGE BUILDS IN BY FRIDAY AFTERNOON. DRYLINE SETS UP TO THE WEST LATE SATURDAY...WITH THE ACTIVITY TRACKING NORTHEAST TOWARDS WEST CENTRAL TEXAS SATURDAY NIGHT. NOT MUCH TIME TO EXAMINE THE REMAINDER OF THE EXTENDED...SO LITTLE IN THE WAY OF SIGNIFICANT CHANGES PLANNED. SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM THURSDAY FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...JONES...NOLAN...SHACKELFORD...AND TAYLOR. SEVERE THUNDERSTORM WATCH UNTIL 11 AM THURSDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...FISHER...IRION... JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR...AND TOM GREEN. SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM THURSDAY FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...JONES...NOLAN...SHACKELFORD...AND TAYLOR. SEVERE THUNDERSTORM WATCH UNTIL 11 AM THURSDAY FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...JONES...NOLAN...SHACKELFORD...AND TAYLOR. SEVERE THUNDERSTORM WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION... KIMBLE...MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA... SCHLEICHER...STERLING...SUTTON...AND TOM GREEN. SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...JONES...NOLAN...SHACKELFORD... TAYLOR...AND THROCKMORTON. SEVERE THUNDERSTORM WATCH UNTIL 11 AM THURSDAY FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...JONES...NOLAN...SHACKELFORD...AND TAYLOR. SEVERE THUNDERSTORM WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION... KIMBLE...MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA... SCHLEICHER...STERLING...SUTTON...AND TOM GREEN. SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...JONES...NOLAN...SHACKELFORD... TAYLOR...AND THROCKMORTON. SEVERE THUNDERSTORM WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION... KIMBLE...MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA... SCHLEICHER...STERLING...SUTTON...AND TOM GREEN. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...JONES...NOLAN...SHACKELFORD... TAYLOR...AND THROCKMORTON. SEVERE THUNDERSTORM WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION... KIMBLE...MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA... SCHLEICHER...STERLING...SUTTON...AND TOM GREEN. && 10
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 552 AM CDT THU APR 20 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 552 AM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WEST CENTRAL TEXAS TODAY. A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS NEW MEXICO AND INTO WEST TEXAS BY THIS EVENING. A NEARLY STATIONARY FRONT ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU WILL MOVE BACK NORTH AS A WARM FRONT TODAY...POSSIBLY REACHING A MERTZON TO SAN ANGELO TO BROWNWOOD LINE THIS AFTERNOON. A DRYLINE WILL ADVANCE EAST INTO THE PERMAIN BASIN AND TRANS PECOS REGIONS. WEAK LOW PRESSURE COULD DEVELOP IN WEST TEXAS THIS AFTERNOON AND MAY TRACK EAST ALONG THE WARM FRONT THIS EVENING. AS THE UPPER LEVEL DISTURBANCE APPROACHES AND THE WARM FRONT BEGINS TO LIFT NORTH...THUNDERSTORMS WILL CONTINUE TO DEVELOP EARLY THIS MORNING ACROSS THE NORTHERN HALF OF WEST CENTRAL TEXAS. ADDITIONAL STORMS WILL DEVELOP ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. GIVEN THE LIFT WITH THE DISTURBANCE ALONG WITH FAVORABLE VERTICAL WIND SHEAR AND INCREASING INSTABILITY...SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. STORMS WHICH OCCUR IN THE VICINITY OF THE WARM FRONT AND NEAR THE LOW PRESSURE CENTER WILL HAVE THE POTENTIAL TO PRODUCE A TORNADO. THE EXTENT AND MAGNITUDE OF THE SEVERE WEATHER WILL DEPEND IN LARGE PART ON HOW UNSTABLE THE AIRMASS BECOMES. IF THUNDERSTORM DEVELOPMENT INCREASES AND BECOMES MORE WIDESPREAD THIS MORNING...THE AIRMASS WILL BE LESS UNSTABLE THIS AFTERNOON. SINCE SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE...PEOPLE ACROSS WEST CENTRAL TEXAS ARE ENCOURAGED TO CHECK LATER FORECASTS AND INFORMATION CONCERNING THE SEVERE WEATHER POTENTIAL FOR TODAY AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT INTO THE FIRST PART OF NEXT WEEK...WHEN UPPER LEVEL DISTURBANCES ARE FORECAST TO MOVE EAST INTO THE REGION AND INTERACT WITH A DRYLINE OVER WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED A TIMES TODAY AND THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 927 AM CDT THU APR 20 2006 TXZ076-201500- CROCKETT TX- 927 AM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 AM CDT FOR CROCKETT COUNTY... AT 925 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTHWESTERN CROCKETT COUNTY...OR ABOUT 12 MILES SOUTHEAST OF MCCAMEY...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN CROCKETT COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1120 AM CDT THU APR 20 2006 TXZ071-072-076-077-201715- TOM GREEN TX-IRION TX-SCHLEICHER TX-CROCKETT TX- 1120 AM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT FOR TOM GREEN...IRION...SCHLEICHER AND CROCKETT COUNTIES... AT 1117 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR IN SCHLEICHER AND SUTTON COUNTIES...MOVING NORTHEAST AT 40 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... THE INTERSECTION OF US-190 AND RANCH ROAD 2084 BY 1130 AM CDT THE SCHLEICHER-TOM GREEN COUNTY LINE BY 1145 AM CDT SHERWOOD AND MERTZON BY 1150 AM CDT KNICKERBOCKER AND CHRISTOVAL BY 1155 AM CDT SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSILBE WITH THESE STORMS. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT THU APR 20 2006 TXZ066-072-073-201900- RUNNELS TX-TOM GREEN TX-CONCHO TX- 105 PM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT FOR RUNNELS...TOM GREEN AND CONCHO COUNTIES... AT 100 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES EAST OF WALL...OR ABOUT 11 MILES SOUTHEAST OF SAN ANGELO...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VANCOURT BY 110 PM CDT EOLA AND VICK BY 125 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.
The Laughlin AFB radar (KDFX), 124 km away, was scanning. The volume nearest the first event began at 18:04 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Numerous branches were blown down.
Quarter size hail covered the ground on the Concho and Menard county line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503305, 5503306, 5503307, 5503308, 5503309, 5503310, 5503311, 5503312.